Hokkaido University & The University of Melbourne Case Study Afternoon

Snapstots from Australia and Japan



Friday 16 September 2022

12:30-16:00 (JST) / 13:30-17:00 (AEDT)

Moderator: Daisuke Sawamura, Faculty of Health Sciences, HU
Marianne Coleman, Faculty of Medicine, Dentistry and Health Sciences, UoM
Clinicians, Educators, Researchers, Students and the Public all welcome

This online case study afternoon will highlight and celebrate the role of allied health professionals in Australia and Japan, supporting older adults at home, in hospital, and residential care.

Older adults have complex health needs that could be addressed by integrated care systems, but how is this implemented in practice? Our medical and allied health speakers will share examples of interprofessional working to deliver integrated healthcare for older adults in urban and rural areas, highlighting both challenges and future directions for multidisciplinary care.

Why should I attend?

Build your interprofessional knowledge and practice
Hear about Australian and Japanese health systems and care models
Celebrate multidisciplinary care to support ageing in place
Take part in our Audience Q&A and share your views/experiences



Register with the link or QR code







Hokkaido University and The University of Melbourne are pleased to announce this case study afternoon, part of our Joint Workshop series. These events aim to strengthen collaboration between healthcare research, education and practice, and deepen understanding between various allied health disciplines of our combined roles in patient care. The events are directed to clinicians, researchers, educators, students and those involved in allied health and ageing.

PROGRAMME

Moderators: Dr. Daisuke Sawamura, Faculty of Health Sciences, HU Dr. Marianne Coleman, Faculty of Medicine, Dentistry and Health Sciences, UoM

| JST | AEDT | | |
|-------|-------|--------|--|
| 12:30 | 13:30 | 5min. | Symposium Introduction Dr. Daisuke Sawamura, Faculty of Health Sciences, HU |
| | | 15min. | Opening Remarks Prof. Rika Yano, Associate Dean (Faculty of Health Sciences), HU Prof. Alicia Spittle, Associate Dean Research (Faculty of Medicine, Dentistry and Health Sciences), UoM |
| 12:50 | 13:50 | 70min. | UoM Session |
| | | | 10min. An overview of allied health's role in geriatric care in the hospital and aged care settings in Victoria, Australia Dr. Sandra Iuliano, Faculty of Medicine, Dentistry and Health Sciences, UoM |
| | | | 20min. Geriatrician perspective Dr. Claire Maddison, Royal Melbourne Hospital, UoM |
| | | | 20min. Dietitian perspective Louise Murray, Nosh Dietitians Co, Perth, Western Australia |
| | | | 20min. Exercise physiologist perspective Dr. Myrla Sales, Department of Medicine, Western Health, UoM |
| 14:00 | 15:00 | 10min. | Intermission |
| 14:10 | 15:10 | 60min. | HU Session |
| | | | 10min. An overview of allied health's role in geriatric care in the hospital and community setting in Hokkaido, Japan Naoya Hasegawa, Faculty of Health Sciences, HU |
| | | | 20min. Physical therapist perspective Naoya Hasegawa, Faculty of Health Sciences, HU |
| | | | 30min. Regional geriatric healthcare worker perspective Atsushi Fukushima, Home-visit nursing station "Pot East" |
| 15:10 | 16:10 | 10min. | Intermission |
| 15:20 | 16:20 | 30min. | Panel Discussion and Audience Q&A Dr. Marianne Coleman, Faculty of Medicine, Dentistry and Health Sciences, UoM |
| 15:50 | 16:50 | 5min. | Closing Remarks Dr. Marianne Coleman, Faculty of Medicine, Dentistry and Health Sciences, UoM |

ENQUIRIES

Dr. Daisuke Sawamura, Faculty of Health Sciences, HU D.sawamura@pop.med.hokudai.ac.jp

Dr. Marianne Coleman, Faculty of Medicine, Dentistry and Health Sciences, UoM marianne.coleman@unimelb.edu.au

REGISTRATION

